Hail, Bailey
- When
- July 1, 7:38 PM CST
- Where
- Bailey County, Muleshoe
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.217, -102.733
4 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 1, 2:55 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT FRI JUL 1 2005 .SHORT TERM... THE ATMOS APPEARS TO BE GETTING PRIMED FOR ANOTHER ROUND OF TSTMS THIS EVE AND OVERNIGHT ACROSS PORTIONS OF THE SPLNS AND SRN PANHANDLE. AN OLD CDFNT/OUTFLOW BOUNDARY IS APPARENT ON SAT/RADAR/SFC OBS RUNNING FROM NEAR CVS TO ASPERMONT...WITH SLIGHTLY BACKED WINDS TO THE NORTH OF THE BOUNDARY. THIS AND OTHER SUBTLE BOUNDARIES SHOULD HELP TO ENHANCE MOISTURE CONVERGENCE AND LOW LEVEL LIFT ACROSS THE CWA. ADDITIONALLY...WV IMAGERY AND REGIONAL PROFILERS SHOW A SHTWV MOVING THROUGH CO AND NM AT THIS TIME. ALTHOUGH MODEL GUIDANCE HAVE BEEN INCONSISTENT WITH TIMING OF LIFT FROM THIS WAVE...IT SHOULD BE MOVING ACROSS WTX TONIGHT. TSTM DVLPMNT IS ALREADY OCCURRING ACROSS THE MOUNTAINS OF NM. ONE QUESTION IS WHETHER OR NOT ANY STORMS CAN DEVELOP ALONG THE AXIS OF MOISTURE CONVERGENCE/BOUNDARY THRU EARLY EVE...AHEAD OF EXPECTED CLUSTER COMING OFF OF THE HIGHER TERRAIN. IN EITHER CASE...IT APPEARS THAT THE NW COUNTIES WILL HAVE THE GREATEST CHC TO BE THE FIRST TO ENCOUNTER TSTMS AND HAVE TAPERED POPS FROM NW TO SE ACCORDINGLY. TSTM CHCS SHOULD CONTINUE THRU THE NIGHT AS SUBSEQUENT CONVECTION MOVES INTO THE REGION FROM THE NW. 850MB THETA-E AXIS IS FCST TO RUN FROM NE NM INTO CENTRAL TX. ANY ORGANIZED MCS SHOULD MOVE SE THRU THIS AXIS...WITH PRECISE TRACK OR TRACKS HARD TO DISCERN...MODEL GUIDANCE IS CONSISTENTLY FAVORING A TRACK ACROSS THE CDS AREA/ROLLING PLAINS SO HAVE PUT HIGHEST POPS IN THAT REGION. DVLPMNT OF 30+KT SERLY LLJ COUPLED WITH RELATIVELY FAST NW FLOW RESULTS IN VERY STRONG DEEP LAYER SHEAR. THIS ALONG WITH HIGH MUCAPE VALUES ALONG THETA-E AXIS FAVOR STRONG TO SVR TSTMS. HAVE DECIDED TO INTRODUCE SVR WORDING INTO GRIDS FOR TONIGHT...WITH SVR WIND GUSTS AND MARGINALLY SVR HAIL THE PRIMARY THREATS. AFTER THE POSSIBILITY OF LINGERING CONVECTION TOMORROW MORNING EXPECT THAT WE WILL SEE GRADUALLY CLEARING SKIES AND TEMPS WARMING BACK UP INTO THE MID 90S FOR HIGHS SAT AFTN...MUCH LIKE TODAY. .LONG TERM... CURRENT INTRUSION OF MEXICAN MOISTURE UP AND INTO RIDGE SHOULD SLOWLY THIN OUT OVER NEXT FEW DAYS. WATER VAPOR SATELLITE SUGGESTS ALREADY SOME DRIER AIR SPREADING INTO EASTERN PART OF RIDGE ACROSS RIO GRANDE AND LATEST NAM AND GFS ALSO SUGGEST GRADUALLY THINNER MOISTURE. BUT APPEARS SOME DEGREE OF A HIGH LEVEL POTENTIAL VORTICITY SHEAR ZONE WILL CONTINUE COMING UP FROM EXTREME NORTHERN MEXICO ACROSS NEW MEXICO TOWARDS NORTHWEST TEXAS...AT LEAST INTO SUNDAY AND POSSIBLY MONDAY. THE NEXT PACIFIC WAVE EXPECTED TO HAVE SIGNIFICANT IMPACT CURRENTLY WELL OFF WEST COAST AND OUTSIDE NAM DOMAIN. GFS APPEARS WELL INITIALIZED...ON THE OTHER HAND...AND THE AMOUNT OF AMPLIFICATION IS NOT HARD TO BELIEVE GIVEN RECENT TRENDS AND WAVE-LENGTH CONSIDERATIONS. GFS THUS IS PREFERRED MOVING THIS SYSTEM OUT ACROSS THE WEST WITH A BIT MORE CYCLONIC FLOW ALOFT EVEN ACROSS SOUTHERN ROCKIES LATE IN THE WEEKEND. FOR NOW WE HAVE ADDED A LOW CHANCE OF THUNDERSTORMS FOR EARLY SUNDAY...BUT WILL ONLY ACKNOWLEDGE THAT HEIGHTS FOR SUNDAY NIGHT AND EARLY MONDAY MAY ALSO NOT BE ENOUGH TO WARD OFF POTENTIAL FOR STORMS THEN AS WELL. SURFACE BOUNDARY THAT MODELS HAVE HAD CONSIDERABLE DIFFICULTY WITH RECENTLY IS EXPECTED TO WEAKEN AND LIFT NORTH LATER IN THE WEEKEND AS HEIGHTS FALL OVER NORTHERN AND CENTRAL PLAINS. BOUNDARY THUS WOULD BECOME LESS OF A FACTOR FOR PRODUCING A NECESSARY LOW LEVEL FOCUS FOR THIS AREA BUT CERTAINLY WILL BE WATCHED CAREFULLY IN CASE IT LINGERS. SO...FOR THE FOURTH WE WILL RETAIN DRY AND WARM CONDITIONS. OBJECTIVE GUIDANCE FOR BOTH SUNDAY AND MONDAY APPEARS A BIT ON THE HOT SIDE AND WE WILL UNDERCUT SLIGHTLY STAYING CLOSE TO OUR PREVIOUS GRIDS...YET ACKNOWLEDGING AGAIN THAT STRONGER LOW LEVEL SOUTHWEST COMPONENT COULD VERY WELL BRING TEMPERATURES UP THAT HIGH. RIDGE EXPECTED TO AMPLIFY A BIT MORE OUT OF MEXICO BY MID WEEK BRINGING A PERIOD OF STRONGER NORTHERLY FLOW WHICH MAY BRING THE BOUNDARY CLOSE TO OUR EASTERN ZONES AGAIN THURSDAY-ISH OR SO. TOO FAR OUT AND UNCERTAIN IF WILL HAVE CONVECTIVE IMPACT ANYWAY. A BIT OF A STRONGER AND MORE MONSOONAL LOOKING MOISTURE FLOW SHOULD THEN ENSUE UP THROUGH WESTERN PART OF RIDGE LATE NEXT WEEK INTO THE WEEKEND...LIKELY LEAVING HIGH PLAINS JUST TO THE RIGHT OF SHARP AXIS DRY AND WARM. FEW OVERALL CHANGES TO PREVIOUS FORECAST. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 93 68 94 65 / 30 50 10 20 TULIA 91 67 93 67 / 30 50 10 20 PLAINVIEW 91 67 93 69 / 30 40 10 20 LEVELLAND 95 68 95 68 / 20 40 10 20 LUBBOCK 96 69 96 69 / 20 30 10 20 BROWNFIELD 97 70 98 69 / 20 30 10 20 CHILDRESS 94 70 94 72 / 30 50 20 20 SPUR 97 71 95 69 / 20 40 20 20 ASPERMONT 97 73 95 73 / 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT FRI JUL 1 2005 TXZ021-022-027-028-033-034-039-040-020600- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 543 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 574 EFFECTIVE UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY...AND YOAKUM. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA...DIMMITT...MULESHOE...LITTLEFIELD...MORTON...LEVELLAND... PLAINS...AND BROWNFIELD. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 724 PM CDT FRI JUL 1 2005 TXZ021-022-027-028-033-034-039-040-020600- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 724 PM CDT FRI JUL 1 2005 THUNDERSTORM WATCH NUMBER 574 REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY...AND YOAKUM. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA...DIMMITT...MULESHOE...LITTLEFIELD...MORTON...LEVELLAND... PLAINS...AND BROWNFIELD. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TXZ023>026-029>032-035>038-041>044-020600- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-KENT- KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-SWISHER- 724 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 577 EFFECTIVE UNTIL 1 AM CDT SATURDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES... SILVERTON...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA... HALE...HALL...KENT...KING...LUBBOCK...LYNN...MOTLEY...STONEWALL... AND SWISHER. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON...CHILDRESS...PADUCAH...CROSBYTON...DICKENS...FLOYDADA... POST...PLAINVIEW...MEMPHIS...JAYTON...LUBBOCK...TAHOKA...MATADOR... ASPERMONT...AND TULIA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL MULESHOE 34.23N 102.73W
07/01/2005 0.88 INCH BAILEY TX CO-OP OBSERVER
NICKEL HAIL IN MULESHOE.
&&
FOXThe Cannon AFB radar (KFDX), 94 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
Measured by the Texas Tech/West Texas mesonet station.
Quarter sized hail in Rhea.
Measured by the Texas Tech/West Texas mesonet station.
Power poles downed by thunderstorm wind gust.
Measured by the Texas Tech/West Texas mesonet station 6 miles northwest of White River Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464507, 5464508, 5464509, 5464510, 5464511, 5464512, 5464513, 5464514.